Alert archive / Florida / Flash Flood Warnings in 2022

Flash Flood Warning 14, NWS Miami, FL

June 4, 2022Miami-Dade County, Florida

NWS Miami, FL issued this flash flood warning at Jun 4, 2022, 5:05 AM EDT for Miami-Dade County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2022, 5:05 AM EDT (09:05 UTC)
Expired
Jun 4, 2022, 9:00 AM EDT
In force
4 hr
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
None

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 28 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.1 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2022-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2022-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

657 
WGUS52 KMFL 040905
FFWMFL
FLC086-041100-
/O.NEW.KMFL.FF.W.0014.220604T0905Z-220604T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
505 AM EDT Sat Jun 4 2022

The National Weather Service in Miami has issued a

* Flash Flood Warning for...
  Central Miami-Dade County in southeastern Florida...

* Until 700 AM EDT.

* At 505 AM EDT, trained weather spotters reported thunderstorms 
  producing heavy rain across the warned area. Between 3 and 4 
  inches of rain have fallen. Additional rainfall amounts of 1 to 3 
  inches are possible in the warned area. Flash flooding is already 
  occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Trained spotters reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Miami and Key Biscayne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2574 8017 2574 8013 2565 8012 2566 8019
      2574 8019

FLASH FLOOD...OBSERVED

$$

Hadi
1 follow-up statement
104 
WGUS52 KMFL 041039
FFWMFL
FLC086-041300-
/O.EXT.KMFL.FF.W.0014.000000T0000Z-220604T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
639 AM EDT Sat Jun 4 2022

The National Weather Service in Miami has extended the

* Flash Flood Warning for...
  Central Miami-Dade County in southeastern Florida...

* Until 900 AM EDT.

* At 639 AM EDT, trained weather spotters reported thunderstorms 
  producing heavy rain across the warned area. Between 3 and 5 
  inches of rain have fallen. Additional rainfall amounts of 1 to 3 
  inches are possible in the warned area. Flash flooding is already 
  occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Trained spotters reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Miami and Key Biscayne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2574 8017 2574 8013 2565 8012 2566 8019
      2574 8019

FLASH FLOOD...OBSERVED

$$

Hadi

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:18 AM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 4, 3:18 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Miami FL
318 AM EDT Sat Jun 4 2022

.SHORT TERM (Through Sunday)...

While PTC 1 has thus far failed to develop into a tropical
cyclone, impacts across the region have panned out as expected.

Convection has remained well east of the broad low pressure
center in the sheared environment. Further, dry air mixed in
within the larger circulation, and even between convective bands
has likely limited organization as well. North-south banding of
rain focused by the strong low-level wind field through the
Straits and into South Florida has resulted in multiple rounds of
heavy rain across the east coast urban corridor. The strong wind
field and slightly backed low-level winds have resulted in a
favorable environment for tornadogenesis as well, though the more
favorable instability has kept the more robust circulations mostly
offshore.

CAM guidance has done a relatively good job regarding rainfall
amounts and localized maxima, though the placement and evolution
of future rainfall doesn't exactly match ongoing coverage. Based
on satellite analysis, would expect the ongoing batch of rain to
continue for the next couple of hours, with another round behind
the pocket of drier air moving over southwest FL and the Keys
later this morning. The ongoing convection will likely be the
slowest moving and produce the highest rain amounts, with a more
progressive but still flood-aggravating round of heavy rain later
in the morning. Second to the flooding rain threat, the threat for
an isolated tornado continues (primarily along the east coast).
While the instability may increase a bit this morning into the
early afternoon, hodographs look a little less favorable the
further we go into the day as low-level winds become a little more
unidirectional. There may be a brief window around sunrise where
some overlap may heighten the risk should robust convection
develop.

The low pressure system is forecast to become more progressive
this afternoon as it begins to absorb into the eastern CONUS
longwave pattern. This will quickly take the heavy rain threat out
of south Florida by the late afternoon hours.

Wrap around low-level moisture and the convergent flow around the
back of the low will result in scattered convection on Sunday
afternoon. However, widespread heavy rain or severe weather is not
anticipated at this time due to the scattered nature of storms and
the dry air aloft.

.LONG TERM (Monday through Saturday)...

High pressure will begin to build over the region in the wake of PTC
One. This will allow for drier air to overspread the region, which
will result in lower rainfall chances. However, relatively weak
synoptic flow and sufficient lingering moisture will still allow for
sea-breeze convection to develop along the coast. Overall the
upcoming week will generally consist of typical afternoon diurnally-
driven convection. While the most robust storms could result in
ponding of roadways and locally strong wind gusts, anticipated
impacts should be limited through the duration of this period.

Maximum temperatures  will generally be in the upper 80s to lower
90s through the week. Dewpoints in the lower/mid 70s will result in
muggy conditions, while overnight lows will be in the low 70s to
upper 70s along the east coast through much of the week.

&&

.AVIATION(06Z TAFS)...

Rain bands and squalls will continue through the overnight hours,
and may be very intense at times. Prevailing MVFR conditions are
likely through around 19-22Z, while strong showers/storms embedded
in PTC 1 may result in intermittent IFR/LIFR conditions due to
CIG/VIS restrictions. Strong, gusty winds out of the SE will
gradually shift SW with time. Winds may be gusty and erratic (up
to around 40-50kt) within some of the strongest convection through
the mid-morning hours. VFR conditions should prevail again around
22-00Z as the system progresses to the NE.

&&

.MARINE...

Strong winds gusting to tropical storm force and seas 7 to 10 feet
across the Atlantic will subside to low-end Advisory conditions by
tonight. Conditions will then improve through the day Sunday, with
relatively light winds and low seas prevailing into and through
next week.

&&

.BEACHES...

A high risk for rip currents and elevated surf will continue
today, before quickly subsiding on Sunday. A bit of northeasterly
swell next week may result in slightly elevated surf along the
Palm beaches, but otherwise, much more favorable beach conditions
are expected next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            87  78  91  77 /  90  60  50  20
West Kendall     86  75  91  74 /  90  60  50  20
Opa-Locka        87  76  91  75 /  90  60  50  20
Homestead        85  76  90  75 /  90  60  50  30
Fort Lauderdale  86  76  89  77 /  90  60  50  20
N Ft Lauderdale  86  76  89  76 /  90  60  50  20
Pembroke Pines   87  76  90  75 /  90  60  50  20
West Palm Beach  85  74  88  75 /  90  50  50  20
Boca Raton       87  75  90  75 /  90  60  50  20
Naples           87  77  89  77 /  80  40  20  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Sunday morning for FLZ063-066>075-168-
     172>174.

     Tropical Storm Warning for FLZ063-066>075-168-172>174.

     Coastal Flood Advisory until 11 PM EDT this evening for FLZ069-
     075-173-174.

     High Rip Current Risk through Sunday morning for FLZ069-168-172-
     173.

AM...Tropical Storm Warning for AMZ610-630-650-651-670-671.

GM...Tropical Storm Warning for GMZ656-657-676.

&&

Today through Sunday and Beaches/Marine...Harrigan
Sunday Night through Saturday/Aviation...SRB

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 4, 4:39 AM EDT, 26 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
439 AM EDT Sat Jun 4 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050245-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
439 AM EDT Sat Jun 4 2022

...Tropical Storm Warnings in effect for all of South Florida...
...Flash Flooding ongoing across the southeast Florida coast..
...Flood Watch Through Tonight...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Tropical storm warnings are in effect. Please see the HLS product
for more information. A Flood Watch is in effect through Sunday
morning. Several Flash Flood warnings are in effect for ongoing flash
flooding along the southeast Florida coast.

Poor marine conditions, especially across the Atlantic, will continue
through tonight.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Conditions will begin to improve on Sunday with a gradual return to a
typical summertime pattern with warm temperatures and scattered
afternoon storms. Winds and seas will calm through next week.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Jun 4, 3:08 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
308 AM EDT SAT JUN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     MARINE TSTM WIND 3 NE DANIA BEACH        26.09N 80.11W
06/04/2022  M44 MPH          AMZ651             FL   MESONET

            MESONET STATION XPEG AT PORT EVERGLADES
            REPORTED A 44 MPH/38 KT AT 2:50 AM. STATION
            ELEVATION: 135 FT.

&&

RAG
Local storm report, Jun 4, 3:22 AM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
322 AM EDT SAT JUN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 AM     FLASH FLOOD      2 SW LIBERTY CITY       25.81N 80.24W
06/04/2022                   MIAMI-DADE         FL   TRAINED SPOTTER

            SPOTTER REPORTS SR112 EB EXIT AT 27TH AVE
            IMPASSABLE AND CLOSED DUE TO FLASH FLOODING.

&&

DH
Local storm report, Jun 4, 3:50 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
350 AM EDT SAT JUN 04 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 AM     FLASH FLOOD      MIAMI                   25.76N  80.20W
06/04/2022                   MIAMI-DADE         FL   SOCIAL MEDIA

            MEMBER OF PUBLIC RECORDED VIDEO THAT SHOWS AT LEAST ONE
            INCH OF WATER IN THE LOBBY OF AN APARTMENT COMPLEX
            LOCATED IN DOWNTOWN BRICKELL. THIS OCCURRED AS A RESULT
            OF TORRENTIAL RAINFALL AND FLASH FLOODING ASSOCIATED
            WITH PTC 1.

&&

EVENT NUMBER MFL2200016

SRB
Local storm report, Jun 4, 4:28 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
428 AM EDT SAT JUN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 AM     MARINE TSTM WIND 2 E DANIA BEACH         26.06N 80.11W
06/04/2022  M52 MPH          AMZ651             FL   MESONET

            MESONET STATION XDAN DANIA PIER REPORTED A
            WIND GUST OF 52MPH (45 KTS) AT 4:01AM AS A
            GUSTY BAND MOVED THROUGH THE AREA. SITE
            ELEVATION IS 30 FEET.

&&

HADI
Local storm report, Jun 4, 4:39 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
439 AM EDT SAT JUN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 AM     FLASH FLOOD      1 NW OAKLAND PARK       26.18N 80.15W
06/04/2022                   BROWARD            FL   EMERGENCY MNGR

            BROWARD COUNTY REPORTS A ROAD CLOSURE OF
            SR-845 (POWERLINE ROAD) IN OAKLAND PARK DUE
            TO FLASH FLOODING.

&&

HADI
Local storm report, Jun 4, 5:01 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
501 AM EDT SAT JUN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 AM     FLASH FLOOD      2 NNE KEY BISCAYNE      25.72N 80.15W
06/04/2022                   MIAMI-DADE         FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED THAT THE NORTHBOUND
            LANES OF THE RICKENBACKER CAUSEWAY ARE
            IMPASSABLE FOR SMALL VEHICLES NEAR CRANDON
            PARK IN KEY BISCAYNE.

&&

HADI

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:00 PM EDTFlash Flood WarningMFLCollier60 min
Jun 3, 8:33 PM EDTSpecial Marine WarningMFL57 min
Jun 3, 8:36 PM EDTSpecial Weather StatementMFLMiami-Dade39 min
Jun 3, 9:00 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Jun 3, 9:00 PM EDTSpecial Marine WarningMFL30 min
Jun 3, 9:28 PM EDTSpecial Marine WarningMFL62 min
Jun 3, 9:31 PM EDTSpecial Marine WarningMFL59 min
Jun 3, 9:52 PM EDTAreal Flood AdvisoryMFLBroward113 min
Jun 3, 10:12 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade2 hr
Jun 3, 10:21 PM EDTAreal Flood AdvisoryMFLMiami-Dade114 min
Jun 3, 10:29 PM EDTSpecial Marine WarningMFL61 min
Jun 3, 10:30 PM EDTSpecial Marine WarningMFL60 min
Jun 3, 10:58 PM EDTAreal Flood AdvisoryMFLCollier11 hr
Jun 3, 11:26 PM EDTSpecial Marine WarningMFL64 min
Jun 3, 11:28 PM EDTSpecial Marine WarningMFL92 min
Jun 3, 11:51 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade4 hr
Jun 4, 12:20 AM EDTSpecial Marine WarningMFL55 min
Jun 4, 12:25 AM EDTSpecial Weather StatementMFLMiami-Dade35 min
Jun 4, 12:36 AM EDTSpecial Marine WarningMFL24 min
Jun 4, 12:54 AM EDTFlash Flood WarningMFLMiami-Dade8 hr
Jun 4, 1:04 AM EDTSpecial Marine WarningMFL41 min
Jun 4, 1:11 AM EDTAreal Flood AdvisoryMFLBroward, Palm Beach3 hr
Jun 4, 1:26 AM EDTFlash Flood WarningMFLBroward, Miami-Dade3 hr
Jun 4, 1:49 AM EDTSpecial Marine WarningMFL41 min
Jun 4, 2:29 AM EDTSpecial Marine WarningMFL91 min
Jun 4, 2:33 AM EDTAreal Flood AdvisoryMFLBroward, Palm Beach8 hr
Jun 4, 2:36 AM EDTSpecial Marine WarningMFL84 min
Jun 4, 2:37 AM EDTFlash Flood WarningMFLBroward6 hr
Jun 4, 3:57 AM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade7 hr
Jun 4, 4:01 AM EDTFlash Flood WarningMFLBroward, Miami-Dade5 hr
Jun 4, 4:43 AM EDTSpecial Marine WarningMFL32 min
Jun 4, 5:35 AM EDTSpecial Marine WarningMFL40 min
Jun 4, 5:43 AM EDTSpecial Marine WarningMFL62 min
Jun 4, 6:25 AM EDTFlash Flood WarningMFLMiami-Dade3 hr
Jun 4, 6:40 AM EDTSpecial Marine WarningMFL65 min
Jun 4, 7:44 AM EDTSpecial Marine WarningMFL61 min
Jun 4, 8:51 AM EDTFlash Flood WarningMFLMiami-Dade4 hr
Jun 4, 8:56 AM EDTFlash Flood WarningMFLBroward, Palm Beach3 hr
Jun 4, 9:54 AM EDTFlash Flood WarningMFLBroward, Miami-Dade2 hr
Jun 4, 10:07 AM EDTSpecial Marine WarningMFL53 min
Jun 4, 10:43 AM EDTSmall Craft AdvisoryMFL24 hr
Jun 4, 10:56 AM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Jun 4, 11:08 AM EDTAreal Flood AdvisoryMFLBroward, Palm Beach46 min
Jun 4, 11:23 AM EDTSpecial Weather StatementMFLMiami-Dade67 min
Jun 4, 12:49 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade116 min
Jun 4, 1:30 PM EDTSpecial Marine WarningMFL60 min
Jun 4, 2:30 PM EDTSpecial Marine WarningMFL90 min
Jun 4, 2:59 PM EDTAreal Flood AdvisoryMFLBroward2 hr
Jun 4, 4:03 PM EDTAreal Flood AdvisoryMFLMiami-Dade117 min
Jun 4, 4:56 PM EDTAreal Flood AdvisoryMFLMiami-Dade64 min
Jun 4, 5:47 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach118 min
Jun 4, 6:42 PM EDTFlash Flood WarningMFLBroward2 hr
Jun 4, 7:16 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach89 min

Nearby

Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.